MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD SUPERCUT METZENBAUM SCS 7 CVD; CARDIOVASCULAR SCISSORS

INTEGRA LIFESCIENCES MANSFIELD SUPERCUT METZENBAUM SCS 7 CVD; CARDIOVASCULAR SCISSORS
Model Number 100262
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that the curved metzenbaum supercut scissor (102122) broke during a case for knee arthroscopy with multiple ligament repairs with allografts.While cutting soft tissue, the shaft of the handle near the lockbox broke and flew back, and nearly hit the surgeon in the face.The staff irrigated heavily to make sure all small pieces were removed.It was reported that no part of the instrument fell into the surgical site that could be seen with the normal eye.An x-ray was performed multiple times.There was a surgical delay of 30 minutes, as the staff had to stop to address the issue.The nurse obtained another pair of metzenbaum scissor.It was reported that the patient's outcome was great, although patient had to endure extra minutes of anesthesia and more doses of radiation that was planned for.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Metzenbaum scissor supercut, curved, 7¿ (102122 ) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The curved metzenbaum supercut scissor (102122) was returned for evaluation: device history record (dhr) ¿ the dhr was reviewed and no anomalies related to the reported complaint were identified.Failure analysis - the investigation of the unit confirmed the complaint: the scissors were in used condition with the handle snapped off due to rough handling/environmental damage.Root cause - the reported complaint is confirmed.The scissors were in used condition with the handle snapped off due to rough handling/environmental damage.No manufacturing, workmanship or material deficiency has been identified.

Brand Name
SUPERCUT METZENBAUM SCS 7 CVD
Common Device Name
CARDIOVASCULAR SCISSORS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13498296
Report Number3014334038-2022-00015
Device Sequence Number11880017
Product Code DWS
UDI-Device Identifier10381780432517
UDI-Public10381780432517
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100262
Device Catalogue Number102122
Device Lot NumberAA1902
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer02/24/2022
03/29/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date03/08/2022
04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown